Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 32, NWS Miami, FL

December 14, 2018

NWS Miami, FL issued this small craft advisory at Dec 14, 2018, 12:04 AM EST. It took effect at Dec 14, 2018, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2018, 12:04 AM EST (05:04 UTC)
In effect from
Dec 14, 2018, 4:00 AM EST
Expired
Dec 14, 2018, 3:51 PM EST
In force
12 hr
Issued by
NWS Miami, FL

The text

As transmitted.

090 
WHUS72 KMFL 140504
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
1204 AM EST Fri Dec 14 2018

GMZ676-141315-
/O.NEW.KMFL.SC.Y.0032.181214T0900Z-181214T2200Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1204 AM EST Fri Dec 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO
5 PM EST THIS AFTERNOON...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 4 AM early this morning to 5 PM
EST this afternoon.

* Winds and Seas...Southeast winds 20 kt with gusts up to 30 kt.
  Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
3 follow-up statements
337 
WHUS72 KMFL 140754
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
254 AM EST Fri Dec 14 2018


AMZ650-651-670-671-141600-
/O.EXA.KMFL.SC.Y.0032.181214T0900Z-181214T2200Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
254 AM EST Fri Dec 14 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect until 5 PM EST this afternoon.

* Winds and Seas...Southeast winds 20 to 25 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ676-141600-
/O.CON.KMFL.SC.Y.0032.181214T0900Z-181214T2200Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
254 AM EST Fri Dec 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* Winds and Seas...Southeast winds 20 to 25 kt with gusts up to 
  30 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
387 
WHUS72 KMFL 141522
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
1022 AM EST Fri Dec 14 2018

AMZ650-651-670-671-GMZ676-142200-
/O.CON.KMFL.SC.Y.0032.000000T0000Z-181214T2200Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1022 AM EST Fri Dec 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* Winds and Seas...Southeast winds 20 to 25 kt. Seas 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
979 
WHUS72 KMFL 142051
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
351 PM EST Fri Dec 14 2018

AMZ650-651-670-671-GMZ676-142200-
/O.CAN.KMFL.SC.Y.0032.000000T0000Z-181214T2200Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
351 PM EST Fri Dec 14 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Miami has cancelled the Small
Craft Advisory.

The wind is still forecast to be 15 to 20 kts across the Atlantic
waters, thus small craft should continue to exercise caution 
through tomorrow.

$$

http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 8:49 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Dec 13, 8:49 PM EST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Miami FL
849 PM EST Thu Dec 13 2018

.UPDATE...Main changes for this evening was to adjust pops for
the linger band of showers along the Palm Beach County coast,
associated with a weak convergent boundary. This band should
continue to lift north, as well as orient more north south as
winds veer, by midnight.

Otherwise dry overnight, with temps a littler cooler than
originally expected: dipping into the low-mid 60s for most of the
region, with upper 60s and a few low 70s for the Atlantic metro
east of US 1.

&&

.PREV DISCUSSION... /issued 658 PM EST Thu Dec 13 2018/

AVIATION...
VFR conditions prevailing til 00Z saturday. Pre-frontal line of
showers/storms forecast to sweep across the region tomorrow night
with a chance of showers/storms across all sites anticipated.
So added a prob30 group tomorrow evening at FLL/MIA terminal
forecasts which go out til 06Z on saturday. Brief periods of MVFR
or even IFR conditions possible with line of showers/storms
tomorrow night. SE winds 5-10 kts at all sites tonight increasing
to ~15 kts tomorrow with periods of 15-20 knots possible.

PREV DISCUSSION... /issued 440 PM EST Thu Dec 13 2018/

DISCUSSION...

THIS AFTERNOON AND TONIGHT: High pressure retreating northeastward
across the western Atlantic remains the dominant influence on our
weather as we head into the overnight hours. Breezy southeast flow
continues into the evening, with the immediate Atlantic coast likely
remaining so overnight.

Other than the current band of light showers along the Palm Beach
coast and adjacent Atlantic, the remainder of South Florida is
dry, and looks to remain so overnight. Any small rain chances will
be confined to the local waters. Overnight lows continue to warm
due to the southeasterly flow, with most of the Atlantic metro in
the upper 60s and low 70s. Interior locations will drop back into
the low to mid 60s, with the Gulf coast in the mid to upper 60s.

FRIDAY AND SATURDAY: The main forecast challenge for the period
continues to be the evolution of the deepening upper level low
across TX as it slides east across the northern Gulf coast. Not
much has changed with the general synoptic setup, as this upper
level features moves east it will bring with it a deepening low
across the lower MS and TN valleys Friday and Sat, along with a
strong cold front through the Gulf of Mexico.

As is often the case, the details matter and these are still
varying from run to run and model to model, as it often the case
with strong upper level lows somewhat cut-off from the flow. Models
do continue to wholesale slow the front down, not reaching the
Gulf coast until Friday evening and not clearing the areas until
Saturday evening.

As with the previous front, the best severe weather chances
remain across Central and North Florida where the dynamics of the
strong upper and lower jets, instability and a lingering warm
front come together. It looks like as the best instability and
moisture comes into South Florida, later on Friday, the main
system will be lifting north and the overall wind field will be
weakening.

Right now most of Friday looks dry and breezy as southerly winds
pick up. Showers and storm chances will increase from NW to SE
Friday evening as night as we likely see a pre-frontal band of
some type move into the region. While the severe weather threat
looks minimal at the time, this would be the timeframe to watch.

The wind field and frontal convergence diminish as we head into
Saturday. The slower movement will keep scattered showers with
embedded storms in the forecast for most of the day, gradually
ending towards evening.

NEXT WEEK: With slower timing by the models, it may take until
Sunday morning (if not later) for the lingering precip to clear
the land areas and the local waters may not be dry until the
evening. Large high pressure spilling across the Central US from
the Canadian plains will dominate the pattern into mid-week as it
gradually slides eastwards. The storm system will have one last
hurrah with a re-enforcing cold front that pushes through on
Monday, but this looks dry.

With northwesterly flow continuing for several days, daytime highs
looks to remain in the low to mid 70s for at least the first half
of the week. Overnight lows will be in the upper 40s and 50s for
the interior and Gulf coast, with upper 50s and low 60s for the
Atlantic coast.

MARINE...Tightening pressure gradient ahead of the next system
moving east across the Gulf will bring increasing southeasterly
flow. Cautionary conditions are expected to develop late tonight as
winds increase to 15 to 20 knots, continuing through the day on
Friday. An advisory is not expected at this time as confidence in
sustained 20 knots for an extended period is low, however this may
change as the event progresses.

Cold front itself is expected to cross the region on Saturday, with
winds veering northwesterly behind the boundary to start the week.
Currently the forecast is for speeds to remain below caution at 10-
15kts. However, a fresh swell is expected to move into the Gulf
waters behind the front with offshore waters potentially climbing
to 6-8ft Saturday night.

AVIATION...Most terminals should see no more than a sprinkle
through the evening, with PBI being the exception as showers are
expected nearby and offshore. As the front nears, winds and rain
chances will increase on Friday. Included a PROB30 at APF since that
terminal might see some Gulf showers that could produce sub-VFR
impacts.
Otherwise, VFR is expected through most of the period except for
brief bouts of sub-VFR with fast moving showers.

BEACH FORECAST...
High risk of rip currents due to NE swell combined with E/SE wind
of 15-20 mph is in effect for Atlantic waters through at least
this evening. The diminish swell may moderate the risk somewhat on
Friday, though this will be countered by stronger SE winds. Expect
an increased risk along the Gulf beaches on Sunday with NW flow
behind the front as the east coast risk diminishes.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  65  81  72  81 /  10  10  50  50
Fort Lauderdale  70  81  74  81 /   0  10  50  50
Miami            69  81  73  81 /   0  10  50  50
Naples           66  81  70  76 /   0  20  60  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...Small Craft Advisory from 4 AM to 5 PM EST Friday for GMZ676.

&&

UPDATE...88/ALM
Hazardous weather outlook, Dec 13, 10:36 AM EST, 13 hours 28 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1036 AM EST Thu Dec 13 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1036 AM EST Thu Dec 13 2018

...HIGH RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents along the Atlantic
beaches of South Florida.

No other hazardous are forecast through tonight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Hazardous boating conditions are forecast on Friday across all the
local waters as southerly flow increases ahead of the next cold
front. This will keep the rip current risk elevated at the Atlantic
beaches through Friday.

There is a chance of thunderstorms across South Florida on Friday
and Saturday as the front crosses the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 12:57 AM ESTRip Current StatementMFLBroward, Miami-Dade, Palm Beach18 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.